MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, CORTICAL, 2.7 X 14 MM; BONE FIXATION PLATE

ARTHREX, INC. LOW PROFILE SCREW, CORTICAL, 2.7 X 14 MM; BONE FIXATION PLATE
Model Number LOW PROFILE SCREW, CORTICAL, 2.7 X 14 MM
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 11/12/2024, it was reported by an arthrex subsidiary employee via email that an ar-8827-14s low profile screw did not lock.The case was completed using another ar-8827-14s low profile screw.This was discovered during a procedure on (b)(6) 2024.Additional information received on 11/18/2024: this was discovered during an orif procedure.The anchor was removed from the patient, and nothing broke.The case was not delayed.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw and/or over-torquing the screw when inserting into the plate.

Brand Name
LOW PROFILE SCREW, CORTICAL, 2.7 X 14 MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20865969
Report Number1220246-2024-08749
Device Sequence Number12935138
Product Code HRS
UDI-Device Identifier00888867178816
UDI-Public(01)00888867178816(11)230418(17)280331(10)15082223
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, CORTICAL, 2.7 X 14 MM
Device Catalogue NumberAR-8827-14S
Device Lot Number15082223
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown